MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-70/I16-30
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
During the initial implantation of the an afx2 bifurcated stent graft and suprarenal proximal extension, an intraoperative 1a, 3b and 3a endoleaks were reported.The patient had a non- endologix (gore/ excluder leg) stent implanted in the common iliac artery first.This is outside the outside the indications of use due to the use of non- endologix devices.The afx2 bifurcated stent graft and the suprarenal proximal extension was then implanted.An angiogram after balloon touch-up showed a type ia endoleak; therefore, a non- endologix (gore/ excluder cuff) stent was implanted to resolve this leak.A type 3a endoleak was confirmed from the left side.A non- endologix (gore/ excluder leg) stent was also added to resolve this leak.Another endoleak was observed above the terminal aorta, and it was suspected as a type 3b endoleak.Additional intervention was not performed, and the patient will be monitored.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported intraoperative type ia, type iiia and type iiib endoleaks was unconfirmed as the limited imaging provided could not determine if the reported endoleak identified as a type iiib was a type iiib or a type ii endoleak.A definitive root cause for the reported events could not be determined; however, it should be noted that the left common iliac artery was off label at 24.1mm diameter (should be 10-23mm), there were also non endologix stents placed in the left common iliac artery and proximal neck (off label concomitant product use), and the neck diameter was off label at 32.4mm (should be 18-32mm).Device relatedness of this event could not be determined.The final patient status was under surveillance.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: d4: lot number, updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9777821
Report Number2031527-2020-00080
Device Sequence Number2511989
Product Code MIH
UDI-Device Identifier00818009014603
UDI-Public(01)00818009014603(17)221024
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberBEA28-70/I16-30
Device Lot Number2301607002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON -ENDOLOGIX) EXCLUDER LEG; GORE (NON-ENDOLOGIX) EXCLUDER(PLA280300J); GORE (NON-ENDOLOGIX) EXCLUDER(PLA280300J); SUPRARENAL EXTENSION, LOT 1685019001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR